Alert archive / Washington / Wind Advisories in 2007

Wind Advisory 7, NWS Seattle, WA

March 11, 2007

NWS Seattle, WA issued this wind advisory at Mar 11, 2007, 2:33 PM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 11, 2007, 2:33 PM PDT (21:33 UTC)
Expired
Mar 11, 2007, 11:00 PM PDT
In force
8 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSEW 112133
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
233 PM PDT SUN MAR 11 2007

...WIND ADVISORY FOR THE NORTHERN INTERIOR UNTIL 11 PM TONIGHT...

.A FRONTAL SYSTEM WILL BRING STRONG WINDS TO THE NORTHERN INTERIOR
FOR SEVERAL MORE HOURS THIS EVENING. 

WAZ503-506-510-120600-
/O.NEW.KSEW.WI.Y.0007.070311T2133Z-070312T0600Z/
WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-ADMIRALTY INLET AREA-
233 PM PDT SUN MAR 11 2007

...WIND ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL
TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE
LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH
PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS
WINDS.

$$
BURKE
1 follow-up statement
000 
WWUS76 KSEW 120147
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
647 PM PDT SUN MAR 11 2007


WAZ507-120600-
/O.EXA.KSEW.WI.Y.0007.000000T0000Z-070312T0600Z/
EVERETT AND VICINITY-
647 PM PDT SUN MAR 11 2007

...WIND ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH
PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS
WINDS.

$$

WAZ503-506-510-120600-
/O.CON.KSEW.WI.Y.0007.000000T0000Z-070312T0600Z/
WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-ADMIRALTY INLET AREA-
647 PM PDT SUN MAR 11 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH
PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS
WINDS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Mar 11, 8:45 AM PDT, 5 hours 48 minutes earlier.

Area forecast discussion, Mar 11, 8:45 AM PDT, 5 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
845 AM PDT SUN MAR 11 2007

.SYNOPSIS...A STRONG AND WET PACIFIC STORM SYSTEM WILL AFFECT THE
AREA TODAY AND TONIGHT. THIS SYSTEM WILL BRING STRONG SOUTHWEST FLOW
ALOFT AND A HIGH SNOW LEVEL. A WEAKER SYSTEM WILL BRUSH ACROSS THE
AREA TUESDAY FOLLOWED BY WEAK RIDGING LATER IN THE WEEK.

&&

.SHORT TERM...RAINFALL AMOUNTS COPIOUS ON THE COAST AND IN THE
MOUNTAINS...RELATIVELY LIGHT OVER MOST OF THE INTERIOR LOWLANDS. SO
FAR IT LOOKS LIKE 2.5 TO 3 INCHES ON THE COAST AND OLYMPIC
PENINSULA...2 TO 2.5 INCHES IN THE NORTH CASCADES...1 TO 2 INCHES IN
THE CENTRAL CASCADES...GENERALLY UP TO AN INCH IN THE INTERIOR
LOWLANDS WITH A NOTICEABLE HOLE NORTH SEATTLE NORTHWARD. FORECASTS
FOR RAINFALL AMOUNTS AND FLOODING ARE MORE OR LESS ON TRACK 12 HOURS
INTO THE STORM WITH 18 HOURS OR SO OF RAIN STILL TO COME. HOWEVER
THERE APPEARS TO BE A LULL OF SORTS IN THE HEAVIEST RAIN...EVEN IN
THE MOUNTAINS...AND NO FLOOD WARNINGS OTHER THAN SKOKOMISH WILL BE
COMING OUT ANYTIME SOON. WATCH REMAINS IN EFFECT.

MODELS STILL HAVE FRONTAL PASSAGE TONIGHT FOR A CHANGE TO SHOWERS.
MONDAY LOOKS DRY...AT LEAST IN THE SEATTLE METRO AREA. GFS HAS NO
PCPN AND STRONG WESTERLY FLOW ALOFT FAVORS A RAIN SHADOW ANYWAY.
THOUGH MOS POPS ARE IN THE LOW CHANCE CATEGORY...MAY GO OUT ON A
LIMB AND REMOVE MENTION OF SHOWERS FOR A FEW ZONES ON MONDAY. WEAKER
SYSTEM TUESDAY SEEMS MAINLY TO AFFECT NORTHERN ZONES BUT WILL
PROBABLY KEEP CHANCE POPS EVERYWHERE...LIKELY NORTH. BURKE

.LONG TERM...PREVIOUS DISCUSSION...ZONAL FLOW WITH AVERAGE HEIGHTS
AND AIR MASS MIDWEEK GRADUALLY GIVES WAY TO SOME MODEST
RIDGING...WITH H5 HEIGHTS CLIMBING TO THE LOWER 570S BY THU NIGHT
AND FRI. THAT LOOKS GOOD ENOUGH FOR A PARTLY SUNNY AND THU AND FRI
ARE DRY IN THE GFS. A LITTLE LIGHT PRECIP THREATENS WED AND
SAT...FOR NOW WE JUST SHOW A CHANCE OF SHOWERS THRU THE PERIOD. MM

&&

.AVIATION...THE STRONG FRONT HAS LIFTED NORTH INTO VANCOUVER ISLAND
WHILE STRONG FLOW ALOFT CONTINUES TO INTERACT WITH THE TERRAIN.
ACARS SOUNDINGS SHOW 40-45KT SSW WIND AT 1500 FT AT KSEA WHICH IS
PRODUCING AREAS OF LLWS. EXPECT SOME MOMENTUM TRANSFER TO THE
SURFACE JUST N OF KSEA IN THE VICINITY OF A MESO LOW THAT PERSISTS E
OF THE OLYMPICS. ALSO EXPECT THE STRONG WINDS ON THE ORDER OF 50 KT
ABOVE 015 TO IMPACT THE AIRSPACE AROUND SEATTLE.

CONDITIONS ARE QUITE VARIABLE ACROSS THE AREA WITH SCT-BKN LAYERS
AT 010...020...AND 035. VIS GENERALLY 5SM -RA BUT IS OCCASIONALLY
POPPING DOWN TO 1-3 SM IN AREAS OF HEAVIER PRECIPITATION. EXPECT
CONDITIONS TO REMAIN ABOUT WHERE THEY ARE THRU ABOUT 20Z...THEN TO
DETERIORATE SOMEWHAT FROM THE NORTH AS THE FRONT MOVES SWD
INCREASING RAINFALL RATES. THE FRONT WILL PASS THROUGH KSEA
04Z-08Z TIME FRAME. WIND AT KSEA WILL VARY BETWEEN 18015KT WITH
LLWS...TO 18020G30KT DURING PERIODS WHEN MESO LOW DROPS A LITTLE S
INTO PUGET SOUND. HIGH CONFIDENCE IN THE GENERAL TRENDS BUT LOWER
CONFIDENCE IN THE FORECAST OF SPECIFIC DETAILS AT THE KSEA TERMINAL
TODAY.

OVERNIGHT EXPECT WIND TO SHIFT TO 22015G25KT AND CONDITIONS TO
GRADUALLY IMPROVE AT KSEA AS THE FRONT DRIVES SE...FLOW BECOMES MORE
WESTERLY...AND THE OLYMPIC RAIN SHADOW DROPS SWD. ALBRECHT

&&

.MARINE...WINDS HAVE BEEN IN A BIT OF A LULL OVER THE PAST SEVERAL
HOURS. BUT SLY PRESSURE GRADIENTS ARE INCREASING AS A DEEP LOW IN
THE NORTHERN OFFSHORE WATERS DRIVES ENE TOWARD VANCOUVER ISLAND.
EXPECT FULL GALES TO REDEVELOP ALONG THE COAST...ADMIRALTY
INLET...ENTRANCES TO THE STRAIT AND NORTHERN INLAND WATERS. WILL
MAINTAIN A HIGH END SMALL CRAFT ADVISORY FOR PUGET SOUND AND HOOD
CANAL...BUT MAY NEED TO ISSUE A SHORT FUSE GALE IF GRADIENTS
CONTINUE TO INCREASE. THE COLD FRONT WILL SWEEP THRU THE WATERS BY
06Z WITH WINDS GENERALLY TURNING WLY THROUGH THE STRAIT AND
DECREASING ELSEWHERE. ALBRECHT

&&

.AVALANCHE...RAIN, RAIN AND MORE RAIN HAVE COMBINED WITH MELT AND
HIGH FREEZING LEVELS TO SATURATE AND WEAKEN UPPER PART OF THE
SNOWPACK AND SIGNIFICANTLY INCREASE THE AVALANCHE DANGER. CURRENT
WARNINGS WILL BE EXPANDED TO INCLUDE MT HOOD AREA FOR LATE TODAY AS
THE NEXT FRONTAL WAVE SAGS SOUTHWARD. WHILE MARGINAL WEATHER HAS
LIMITED FIELD OBSERVATIONS, EXPECT THAT NATURAL AVALANCHE ACTIVITY
HAS INCREASED IN MOST STEEPER TERRAIN. WITH ANOTHER 1 TO 3 INCHES OR
MORE OF RAIN EXPECTED NEXT 18-24 HOURS, WATER SHOULD PENETRATE
DEEPER INTO THE PACK AND ALLOW FOR SOME LARGER WET SLIDES TO BRING
DOWN ALL THE SNOW ACCUMULATED SINCE MID-FEBRUARY. WITH SOME SKI
AREAS CLOSED DUE TO ANTICIPATED WEATHER, HOPE THIS MESSAGE OF BAD
AND/OR DANGEROUS BACK COUNTRY CONDITIONS WILL BE HEEDED. SEE
WWW.NWAC.US FOR DETAILS.  MOORE

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
.FLOOD WATCH ALL OF WESTERN WASHINGTON EXCEPT LEWIS...SAN
JUAN...ISLAND...AND KITSAP COUNTIES.
.GALE WARNING COAST...ENTRANCES...ADMIRALTY INLET AND NORTHERN
INLAND WATERS.
.SMALL CRAFT ADVISORY PUGET SOUND HOOD CANAL AND CENTRAL STRAIT OF
JUAN DE FUCA.
.SMALL CRAFT ADVISORY GRAYS HARBOR FOR ROUGH BAR CONDITIONS.

WEATHER.GOV/SEATTLE

In the hours before

Local storm report, Mar 11, 10:08 AM PDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
1008 AM PDT SUN MAR 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       5 NNW GRAND MOUND       46.88N 123.04W
03/11/2007  M1.70 INCH       THURSTON           WA   TRAINED SPOTTER

            24 HR TOTAL

0900 AM     HEAVY RAIN       4 WNW VESTA             46.86N 123.66W
03/11/2007  M2.60 INCH       GRAYS HARBOR       WA   TRAINED SPOTTER

            24 HR TOTAL

0800 AM     HEAVY RAIN       3 SE MONTESANO          46.98N 123.55W
03/11/2007  M3.15 INCH       GRAYS HARBOR       WA   TRAINED SPOTTER

            24 HR TOTAL

&&

DD
Local storm report, Mar 11, 12:54 PM PDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
1254 PM PDT SUN MAR 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     NON-TSTM WND GST 3 SW BRINNON            47.65N 122.94W
03/11/2007  M56 MPH          JEFFERSON          WA   TRAINED SPOTTER

&&

DD

Nearby

Wind Advisories in Washington, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.